MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305760
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle safety mechanism detached and the needle pricked the nurse's hand.The following information was provided by the initial reporter: the department reports that the subcutaneous needle securing element detached from the rest of the needle when securing the needle after injection of the product daratumumab (monoclonal antibody by subcutaneous route).The needle twisted, pierced the individual protective glove and pricked the nurse's hand.
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was completed for provided material number 305760 and lot number 2301004.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the same lot number were obtained from the manufacturing facility for evaluation.The samples were inspected and no defects were observed with the safety mechanisms.It was possible to activate the safety shield by following the instructions for use.Based on the investigation results, an exact cause could not be determined for the reported incident.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17038172
Report Number3002682307-2023-00144
Device Sequence Number6394082
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public(01)00382903057603
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2301004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown